Alert archive / Texas / High Wind Warnings in 2014
High Wind Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 26, 2014, 3:43 AM CDT for 6 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 26, 2014, 1:00 PM CDT
- Expired
- Apr 26, 2014, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4751 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS74 KAMA 260843 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 343 AM CDT SAT APR 26 2014 OKZ001-TXZ001-006-261830- /O.UPG.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/ /O.NEW.KAMA.HW.W.0006.140426T1800Z-140427T0300Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 343 AM CDT SAT APR 26 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE. * TIMING...1 PM TO 10 PM CDT. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-261830- /O.EXA.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 343 AM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS THE CENTRAL OKLAHOMA PANHANDLE. * TIMING...1 PM TO 10 PM CDT. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ011-012-016-017-261830- /O.NEW.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ /O.CON.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 343 AM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * TIMING...1 PM TO 10 PM CDT TODAY AND FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ002-007-261830- /O.CON.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/ SHERMAN-MOORE- INCLUDING THE CITIES OF...STRATFORD...DUMAS 343 AM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS THE NORTH CENTRAL TEXAS PANHANDLE. * TIMING...1 PM TO 10 PM CDT. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ013-018-261830- /O.NEW.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ CARSON-ARMSTRONG- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE 343 AM CDT SAT APR 26 2014 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * EVENT...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE. * TIMING...FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. THESE WINDS MAY ALSO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GOEHRING
2 follow-up statements
417 WWUS74 KAMA 261851 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 151 PM CDT SAT APR 26 2014 TXZ011-012-016-017-270300- /O.UPG.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ /O.EXA.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/ /O.CON.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 151 PM CDT SAT APR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * TIMING...UNTIL 10 PM CDT THIS EVENING AND FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ OKZ001-TXZ001-006-270300- /O.CON.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 151 PM CDT SAT APR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * TIMING...UNTIL 10 PM CDT. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ013-018-270300- /O.EXA.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ /O.CON.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ CARSON-ARMSTRONG- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE 151 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * EVENT...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH THIS EVENING...AND 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE SUNDAY. * TIMING...UNTIL 10 PM CDT THIS EVENING AND FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. THESE WINDS MAY ALSO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ003-008-270300- /O.EXA.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ HANSFORD-HUTCHINSON- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...BORGER 151 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE NORTH CENTRAL TEXAS PANHANDLE. * TIMING...UNTIL 10 PM CDT THIS EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ002-TXZ002-007-270300- /O.CON.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ TEXAS-SHERMAN-MOORE- INCLUDING THE CITIES OF...GUYMON...STRATFORD...DUMAS 151 PM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE CENTRAL OKLAHOMA PANHANDLE AND THE NORTH CENTRAL TEXAS PANHANDLE. * TIMING...UNTIL 10 PM CDT THIS EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
449 WWUS74 KAMA 270240 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 940 PM CDT SAT APR 26 2014 TXZ011-012-016-017-271200- /O.CAN.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/ /O.UPG.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ /O.NEW.KAMA.WI.Y.0012.140427T0600Z-140428T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 940 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY FOR PARTS OF THE SOUTHERN TEXAS PANHANDLE... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE EARLY SUNDAY MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH SUNDAY. * TIMING...FROM 1 AM TO 5AM CDT SUNDAY MORNING AND FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && NF $$ OKZ001-TXZ001-006-270345- /O.CAN.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 940 PM CDT SAT APR 26 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE HIGHEST WIND GUSTS HAVE CEASED IN THE WARNED AREA...THOUGH WINDS OF 35 TO 45 MPH MAY STILL OCCUR LATE TONIGHT AND EARLY SUNDAY MORNING. $$ NF TXZ013-018-271200- /O.CAN.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ /O.UPG.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/ /O.NEW.KAMA.WI.Y.0012.140427T0600Z-140428T0100Z/ CARSON-ARMSTRONG- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE 940 PM CDT SAT APR 26 2014 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY FOR PARTS OF THE SOUTHERN TEXAS PANHANDLE... ...THE HIGH WIND WATCH HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS REPLACED THE HIGH WIND WATCH WITH A WIND ADVISORY...WHICH IS NOW IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY. * EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE EARLY SUNDAY MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH SUNDAY. * TIMING...FROM 1 AM TO 5AM CDT SUNDAY MORNING AND FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && NF $$ OKZ002-TXZ002-003-007-008-270345- /O.CAN.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN... GRUVER...DUMAS...BORGER 940 PM CDT SAT APR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS FROM EARLIER THIS EVENING HAVE CEASED IN THE ADVISORY AREA. $$ NF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 26, 3:01 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 26, 3:01 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 AM CDT SAT APR 26 2014
.DISCUSSION...
SOUTHWEST WINDS WILL BE HOWLING ACROSS MUCH OF THE AREA TODAY AND
AGAIN ON SUNDAY AS A POWERFUL UPPER LEVEL LOW MOVES EAST ACROSS
THE SOUTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS BY SUNDAY
MORNING. THE TRACK OF THE UPPER LOW WILL BE TO OUR NORTH WHICH WILL
KEEP US WINDY...WARM AND MOSTLY DRY. A DRYLINE MAY HOLD IN OUR FAR
EASTERN CWA LATE THIS AFTERNOON AND THIS EVENING TO GIVE THIS AREA A
SMALL HOPE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HAVE GONE AHEAD AND UPGRADED THE NORTHWEST CWA TO A HIGH WIND
WARNING FOR TODAY AND THIS EVENING AND HAVE LEFT THE REST OF THE
WIND ADVISORY THE SAME...EXCEPT WE ADDED TEXAS COUNTY TO THE
ADVISORY. THE STRONGEST WINDS FOR THE NORTHWEST MAY ACTUALLY COME
THIS EVENING AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. THIS
AREA HAS THE STRONGEST DOWNWARD MOTION AND IT IS CLOSEST TO THE
DYNAMICS OF THE EJECTING UPPER LEVEL LOW. A DOWNSLOPE WIND
DIRECTION WILL ALSO HELP TO KEEP THE WINDS HIGHER. LATER SHIFTS MAY
NEED TO CONSIDER EXTENDING THE HIGH WIND WARNING/WIND ADVISORY
LONGER INTO THE NIGHT IF THE STRONG WINDS DEVELOP WITH THE FRONTAL
PASSAGE.
PRESSURE GRADIENT REMAINS TIGHT ON SUNDAY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. HAVE GONE AHEAD AND HOISTED A HIGH WIND
WATCH FOR THIS AREA FOR SUNDAY AFTERNOON. 700 MB HEIGHT PACKING
REMAINS TIGHT ACROSS THIS AREA AND SOME 50 KNOT WINDS SHOW UP IN THE
CROSS SECTIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE BETWEEN 850 MBS AND 700 MBS DURING THE DAY SUNDAY.
THINKING IS THAT THE DOWNWARD MOTION ON THE SOUTHWEST SIDE OF THE
DEPARTING UPPER LOW WILL HELP TO BRING THESE STRONGER WINDS DOWN TO
THE SURFACE.
WINDS WILL FINALLY RELAX SOME FOR MONDAY. BUT THEY SHOULD PICK BACK
UP AGAIN ON TUESDAY WITH ANOTHER SURGE OF COOLER AIR. WINDS SHOULD
THEN REMAIN UNDER 30 MPH WEDNESDAY THROUGH LATE NEXT WEEK.
HAVE LEFT THE SLIGHT CHANCES FOR RAIN SHOWERS IN THE FORECAST FOR
MONDAY AND MONDAY NIGHT. IT STILL APPEARS THAT A MINOR SHORT WAVE
TROUGH MOVES ACROSS THE NORTHERN CWA DURING THIS TIMEFRAME. THIS
SHORT WAVE MAY BE JUST STRONG ENOUGH TO SQUEEZE OUT A LITTLE PRECIP
IN THE POST FRONTAL AIRMASS.
TEMPERATURES WILL BE CHILLY FOR THIS TIME OF YEAR FROM TUESDAY
THROUGH FRIDAY WITH HIGHS MAINLY IN THE 50S AND 60S AND LOWS IN THE
30S AND 40S.
&&
.FIRE WEATHER...
WARM...WINDY AND DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS ALL SECTIONS TODAY...EXCEPT THE FAR
EASTERN TEXAS PANHANDLE WHERE RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 15 PERCENT.
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE TEXAS
PANHANDLE ON SUNDAY...WINDS WILL BE A LITTLE LIGHTER ACROSS THE
OKLAHOMA PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE
FOUND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY AS WINDS REMAIN
FAIRLY BREEZY IN THIS AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 87 46 75 41 72 / 5 10 5 5 0
BEAVER OK 94 50 76 39 70 / 5 10 5 10 20
BOISE CITY OK 86 41 72 38 65 / 0 5 10 5 20
BORGER TX 93 53 78 47 71 / 5 10 5 5 5
BOYS RANCH TX 91 47 76 41 73 / 0 5 5 5 0
CANYON TX 88 46 75 39 74 / 0 10 5 5 0
CLARENDON TX 88 52 78 46 75 / 5 20 5 5 0
DALHART TX 86 42 73 35 66 / 0 5 5 5 20
GUYMON OK 93 45 75 40 71 / 0 5 5 10 20
HEREFORD TX 87 44 73 38 73 / 0 10 5 5 0
LIPSCOMB TX 91 53 76 42 71 / 5 20 10 10 20
PAMPA TX 87 50 75 43 70 / 5 10 5 5 0
SHAMROCK TX 90 56 79 46 75 / 10 20 10 5 0
WELLINGTON TX 92 57 81 48 78 / 20 20 10 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
RANDALL...ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DEAF SMITH...MOORE...
OLDHAM...POTTER...RANDALL...SHERMAN.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TEXAS.
&&
19/15Hazardous weather outlook, Apr 26, 3:27 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 AM CDT SAT APR 26 2014 OKZ001>003-TXZ001>020-262100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 AM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON INTO THE LATE EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE FOR WINDS AROUND 40 MILES AN HOUR WITH GUSTS TO AROUND 60 MILES AN HOUR. A WIND ADVISORY IS IN EFFECT FOR THE CENTRAL OKLAHOMA PANHANDLE AND THE SOUTHWEST AND CENTRAL TEXAS PANHANDLE FOR SLIGHTLY LOWER WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR EASTERN TEXAS PANHANDLE FROM LATE THIS MORNING THROUGH THE LATE EVENING DUE TO THE DRY AND WINDY CONDITIONS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE ON SUNDAY WHERE A HIGH WIND WATCH IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS PANHANDLE ON SUNDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES ON SUNDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION BY LATE THIS AFTERNOON AND EVENING ACROSS THE EXTREME EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:32 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 24 hr |
| Apr 26, 3:43 AM CDT | High Wind Watch | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 41 hr |
| Apr 26, 3:51 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 42 hr |
| Apr 26, 2:37 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2014High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.